Hair Loss Blog


Home Page | Consult Us | Hair Loss Blog

Hair Loss Article

Blog Home: What Causes Hair Loss

Hydrochlorothiazide and Hair Loss - Sunday, January 18, 2009

 

Question:

I have been taking Hydrochlorothiazide for around 4/5 months for high blood pressure. Recently, I noticed bad hair loss on the top of my head. This is the only medication I take and researched it to see if balding is a possible side effect. I am very distraught. If I stop taking it, will my hair grow back?

Answer:

Hair loss can be caused by many things, the most common of which is genetics (androgenic alopecia). However, hair loss is a reported possible side effect of hydrochlorothiazide. If you suspect your hair loss from taking hydrochlorothiazide, speak with your physician or healthcare provider. He/she may be able to recommend an alternative high blood pressure treatment without this unwanted side effect.

Note that it's highly important to be aware of all possible side effects of any medication you are taking. Any side effect from hydrochlorothiazide should be reported to your doctor immediately.

Bill Seemiller - Managing Publisher of the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.

To share ideas with other hair loss sufferers visit our Hair Loss Forum and Social Community.

Follow us on Twitter
View hair loss videos on YouTube






 

Email:
    We Never Share your Info
Researching a Physician
or Treatment?
Search
For Thousands of Forum Posts